MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR180612
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The xt-17 microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.As viewed through the returned packaging, unreported coil stretching and entanglement was found.Located off the proximal end are unreported kinks located at 41.5 centimeters and 49.7 centimeters.Unreported damage of the resheathing tool being severed into two pieces.The resheathing tool¿s fracture is ductile in nature requiring external force.No material defects were found.Unreported damage of the device positioning unit (dpu) protruding through the sheath at the distal tip of the skive.Unreported damage of buckling of the dpu located 2.8 centimeters and 3.3 centimeters off the distal tip of the dpu.The compression and buckling of the dpu with the appearance of possible rotational force on one section.Socket ring junction with the coil unraveled out of the soldered junction and stretched.Located on the top proximal end of the resheathing tool in the open cutout section the v notch has been fractured with the damaged edges elevated above the surface plane.The locking mechanism has compression and stretching damage.No manufacturing defects were found.The circumstances of how and when all the above unreported damage found to the microcoil system occurred cannot be determined.All measurements of the outer diameter of the resistive heating coil were within the maximum specification of 0.0159¿ dhr: a review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Conclusion: the complaint of the coil unable to be advanced past the last 1.0 centimeter of the distal tip of the microcatheter cannot be confirmed.Without the return of the xt-17 microcatheter and due to the unreported severe damage found along the entire microcoil system including coil stretching, the root cause of the coils advancement difficulty at 1.0 centimeter before the distal tip of the microcatheter cannot be determined, however the evidence as received suggests that the possible contributing factor may have been due to distal interference of an unknown origin and whether it was of a fixed or detached nature cannot be determined.Also since the manufacturing documentation presented no issues that can be related to the reported complaint no corrective action will be taken at this time.Protocode: krd/hcg.
 
Event or Problem Description
The contact from the facility reported that while treating a ruptured anterior communicating artery (acom) aneurysm the doctor could not advance the micrusframe coil (mfr180612/c41978) through the last 1 cm of the distal end of the stryker xt-17 microcatheter (details unknown.) there was no visible damage to this microcatheter.He tried several times and was able to pull the coil back and advance, but once it hit the same spot in the microcatheter it would stop advancing.He removed the coil and microcatheter and accessed the aneurysm with a new xt-17 and was able to place 6 spectra coils (details unknown) successfully.There was no delay greater than 30 minutes due to the issue.There was no damage to any part of the micrusframe device after it was removed.An adequate continuous flush was maintained through the microcatheter.

Brand Name
MICRUSFRAME COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6313168
Report Number2954740-2017-00024
Device Sequence Number539999
Product Code KRD
UDI-Device Identifier10886704078197
UDI-Public(01)10886704078197(17)190228(10)C41978
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberMFR180612
Device Lot NumberC41978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2017
Initial Report FDA Received Date02/08/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STRYKER XT-17